Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 414, NWS Atlanta, GA

August 23, 2007Meriwether County, Pike County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 23, 2007, 10:26 PM EDT for Meriwether County, Pike County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2007, 10:26 PM EDT (02:26 UTC)
Expired
Aug 23, 2007, 11:15 PM EDT
In force
49 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Meriwether County, GA, Pike County, GA

The radar

The Atlanta radar (KFFC), 28 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2262 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 240226
SVRFFC
GAC199-231-240315-
/O.NEW.KFFC.SV.W.0414.070824T0226Z-070824T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1026 PM EDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
  WESTERN PIKE COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 1115 PM EDT

* AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 9 MILES NORTH
  OF IMLAC...MOVING SOUTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WOOSTER...LIFSEY...GAY...NEAL AND MOLENA.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3318 8440 3320 8463 3304 8483 3299 8436

$$
1 follow-up statement
000 
WWUS52 KFFC 240251
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 PM EDT THU AUG 23 2007

GAC199-231-240315-
/O.CON.KFFC.SV.W.0414.000000T0000Z-070824T0315Z/
PIKE GA-MERIWETHER GA-
1051 PM EDT THU AUG 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT 
FOR MERIWETHER AND WESTERN PIKE COUNTIES...

AT 1046 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
GAY...MOVING SOUTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LIFSEY...NEAL...IMLAC AND MOLENA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3318 8440 3320 8463 3304 8483 3299 8436

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 6:30 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Aug 23, 6:30 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT THU AUG 23 2007

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
STRONG SUBTROPICAL UPPER RIDGE...CENTERED NEAR BHM...WILL DRIFT
SLIGHTLY FURTHER WEST...THEN START A NEWRD MOVEMENT TOWARD THE
TN/SOUTHERN APPALACHIAN REGION...ALL THE WHILE WEAKENING. THE
UPPER HIGH WILL THEN DRIFT WEST AND BE CENTERED OVER THE ARLKATEX
REGION INTO THE WEEKEND...BUT REMAIN ELONGATED ALL THE WAY FROM TX
INTO THE SE. AROUND THE EASTERN PERIPHERY OF THE UPPER HIGH...A
WEAKNESS/INVERTED TROUGH/EASTERLY WAVE WILL DEVELOP ALONG THE SE
U.S. COAST...AND SLOWLY PROPAGATE SW INTO THE WEEKEND.
MEANWHILE...THE WESTERLIES ARE STRENGTHENING WITH A STRONG SHORT
WAVE PROGGED TO MOVE THROUGH THE OH VALLEY INTO THE WEEKEND. THIS
SHORT WAVE IS NOW SUPPORTING A MAJOR SEVERE WEATHER OUTBREAK IN
THE NORTHERN PLAINS/MIDWEST.  AS THE UPPER HIGH DRIFTS WEST OF THE
AREA...NORTHWEST FLOW ALOFT WILL ALLOW THE SHORT WAVE AND
ASSOCIATED FRONT TO PENETRATE INTO THE SE U.S. FOR SAT-SUN. THIS
WILL RESULT IN INCREASED CONVECTION OVER THE WEEKEND...WITH LATE
SAT - SUN APPEARING TO BE THE MOST FAVORABLE TIME FROM N-S. BEYOND
THAT...THE UPPER HIGH BUILDS BACK INTO THE SE FOR THE FIRST HALF
OF NEXT WEEK...BUT GA REMAINS NEAR THE EASTERLY PERIPHERY...WHICH
WILL CONTINUE TO ALLOW SHORT WAVES AND COLD POOLS ALOFT TO DRIFT S
ACROSS THE AREA FROM THE OHIO VALLEY AND MID-ATLANTIC REGION. SFC
HIGH PRESSURE OVER THE MID-ATLANTIC...BRINGING AN EASTERLY FLOW
TO THE REGION NOW...WILL BE SHORT LIVED AS BERMUDA HIGH TAKES
OVER AGAIN BY FRI...BRINGING SFC WINDS BACK TO THE SW.

THE MCS...WHICH BROUGHT WIDESPREAD SEVERE WEATHER TO SOUTHERN
PARTS OF THE CWA LAST NIGHT...WAS WELL DEPICTED BY GFS ON 12Z RUN
YESTERDAY. CURRENT GFS HAS THIS CONTINUING TO DRIFT WSW THROUGH
THE DAY AND INTO FRI...CENTERED NEAR MSY BY TONIGHT. NAM DOES NOT
INITIALIZE WELL AT ALL AND DOES NOT SEE MCS. IN ADDITION...IT
TRIES TO BRING THE AREA UNDER THE WESTERN SIDE OF AN ATLANTIC
SUBTROPICAL RIDGE...INSTEAD OF THE EASTERN SIDE OF THE SOUTHERN
U.S. SUBTROPICAL RIDGE. ECMWF AND UKMET ARE IN GOOD AGREEMENT WITH
GFS. SUBSIDENCE ON BACK SIDE OF MCS SYSTEM SHOULD INITIALLY LIMIT
CONVECTION ACROSS SOUTHERN/CENTRAL PARTS OF THE STATE.
HOWEVER...AIR MASS ACROSS THE REGION IS EXTREMELY UNSTABLE WITH LI
AROUND -7 AND CAPES IN EXCESS OF 3000 J/KG....K INDEX
45...ETC...AND UPSLOPE FLOW PROVIDING OROGRAPHIC LIFTING ACROSS
THE MOUNTAINS THIS AFTERNOON...AND BEST THREAT FOR CONVECTION
THROUGH THE EVENING HOURS WILL BE IN THE N MOUNTAINS...AND
POSSIBLY NW GA AS WELL...ALTHOUGH THAT AREA IS CLOSER TO LARGE
SCALE SUBSIDENCE NEAR THE UPPER RIDGE CENTER.

HOTTEST TEMPERATURES WILL DRIFT WEST WITH THE UPPER HIGH AND
HOPEFULLY WE HAVE SEEN THE LAST OF THE 100S...WITH THE POSSIBLE
EXCEPTION OF THE WESTERN BORDER.

FOR FRI...MOST OF THE AREA SHOULD SEE BETTER CHANCES FOR
CONVECTION THAN TODAY AS THE UPPER RIDGE BACKS OFF TO THE WEST AND
THE WEAK UPPER LOW DRIFTS CLOSER TO THE SE SECTIONS. THE HIGHEST
POPS WILL BE ACROSS THE SE...BUT CANNOT RULE OUT CONVECTION
ANYWHERE. GIVEN PATTERN...IT SHOULD BE LARGELY DIURNAL. FOR SAT-
SUN...BETTER CHANCES FOR CONVECTION AS THE FRONT AND UPPER TROUGH
DRIFT INTO THE AREA FROM THE NW. BEST CHANCES FOR SAT SHOULD BE IN
THE NORTH...BUT CANNOT RULE OUT CONVECTION ANYWHERE BECAUSE OF
WEAK LOW PRESSURE AND EASTERLY FLOW OVER THE SOUTHERN AREAS. FOR
SUN...CHANCE POPS WARRANTED EVERYWHERE AS THE FRONT STALLS ACROSS
THE CENTRAL PART OF THE CWA AND SHORT WAVE ENERGY CONTINUES TO
DRIFT SOUTH AROUND THE EASTERN PERIPHERY OF THE UPPER HIGH.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
MON-WED...CONVECTION WILL BECOME MORE DIURNAL AND MORE SCATTERED AS
THE FRONT WASHES OUT AND THE UPPER HIGH...ALBEIT WEAKER...DRIFTS
BACK OVER THE AREA. BEST CHANCES APPEAR IN THE SOUTH PART OF THE
CWA MON-TUE. BY WED...YET ANOTHER SHORT WAVE AND FRONT DRIFT INTO
THE AREA FROM THE NORTH AND ENHANCE THE CHANCES FOR CONVECTION
AGAIN. CHANCE POPS APPEAR WARRANTED THROUGH MUCH OF THE EXTENDED
PERIOD...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. AT THIS
POINT...IT APPEARS THAT THU OFFERS THE BEST CHANCE OF WIDESPREAD
CONVECTION SUPPORTED SYNOPTICALLY. BOTH THE FRONT THIS WEEKEND AND
THE ONE LATE NEXT WEEK ARE WELL SUPPORTED BY LARGE AREAS OF
CANADIAN HIGH PRESSURE...ALTHOUGH THE GENERAL TRAJECTORY OF THIS
WILL BE EASTWARD TOWARD THE NE U.S. IT IS CLEAR THAT THE TREND
TOWARD A FALL PATTERN IS BEGINNING THROUGH THIS FORECAST PERIOD.
HOPEFULLY...WE HAVE JUST ABOUT SEEN THE LAST OF THE 100 DAYS.
COULD NOT TOTALLY RULE OUT A FEW SPOTS REACHING 100 AHEAD OF THE
FRONT MID PART OF NEXT WEEK...BUT MAX TEMPS...ALTHOUGH REMAINING
ABOVE NORMAL...SHOULD BE DROPPING CLOSER TO SEASONAL NORMALS AS
THE WEEK PROGRESSES.

&&
.AVIATION...
AIRMASS REMAINS VERY MOIST OVER THE AREA WITH DWPTS IN THE 70S. THE
WINDS SHOULD CONTINUE OUT OF THE E-SE AT THE SURFACE...BUT
FROM THE NE ALOFT. THIS FLOW...AND THE HIGH MOISTURE POOL COULD SEE
THESE STORMS DRIFT FURTHER SOUTH DURING THE EVENING...THOUGH THE
UPPER LEVEL SHORTWAVE ROTATING AROUND THE RIDGE PULLS BACK INTO
ALABAMA. SATL SHOWS THE CIRRUS SHIELD SPREADING AND WE MIGHT SEE
REDUCED VSBYS DURING THE MRNG HOURS DUE TO HAZE.

&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  95  71  96  72 /  20  20  20  20  20
ATLANTA         75  95  74  96  74 /  20  20  20  20  20
BLAIRSVILLE     66  90  65  88  66 /  30  20  20  20  30
CARTERSVILLE    72  96  71  97  70 /  30  20  20  20  30
COLUMBUS        76  96  75  94  76 /  20  30  30  20  20
GAINESVILLE     74  94  73  95  74 /  30  20  20  20  20
MACON           72  94  71  95  74 /  20  30  20  20  20
ROME            72 100  71  98  70 /  30  20  20  20  30
PEACHTREE CITY  70  93  69  95  70 /  20  20  20  20  20
VIDALIA         75  93  74  94  76 /  20  30  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19/50/37
Hazardous weather outlook, Aug 23, 7:00 PM EDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK. . .UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT THU AUG 23 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
700 PM EDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH AND
CENTRAL GEORGIA THIS EVENING.

.SYNOPSIS...
THE UPPER LEVEL RIDGE THAT HAS DOMINATED THE SOUTHEAST U.S. FOR
THE PAST FEW DAYS WILL BEGIN TO WEAKEN AS IT DRIFTS WESTWARD AND
BECOME CENTERED OVER ALABAMA TODAY. A WEAK SHORTWAVE ALOFT WILL MOVE
ACROSS THE CAROLINAS INTO EAST GEORGIA THIS EVENING AND INTO ALABAMA
BY MORNING.

.PRIMARY HAZARDS...
STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HAIL WILL BE THE PRIMARY
HAZARDS WITH THE THUNDERSTORMS THAT DEVELOP. THE BEST CHANCE
FOR THUNDERSTORMS WILL BE IN THE NORTH GEORGIA MOUNTAINS AND ACROSS
CENTRAL GEORGIA MAINLY BEFORE 10 PM.

.DISCUSSION...
A WEAK SHORTWAVE MOVING ACROSS THE CAROLINAS INTO EAST GEORGIA
WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS TODAY. LIFTED INDICES
HAVE CLIMBED INTO THE -2 TO -4 RANGE WITH CAPES INCREASING INTO THE
1500 TO 2500 RANGE...WHILE DIFFERENTIAL HEATING AND WEAK UPSLOPE
FLOW ARE AIDING IN THUNDERSTORM DEVELOPMENT IN THE MOUNTAINS. SOME
STORMS WILL BE STRONG...AND BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY
DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 23, 8:55 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
855 PM EDT THU AUG 23 2007

GAZ036-037-240130-
855 PM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
OCONEE AND CLARKE COUNTIES UNTIL 930 PM EDT...

AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EASTVILLE...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
OCONEE AND CLARKE COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE ATHENS...WATKINSVILLE...EASTVILLE...NORTH
HIGH SHOALS AND BISHOP. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF
WATER ON ROADWAYS.

16
Special weather statement, Aug 23, 8:58 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
858 PM EDT THU AUG 23 2007

GAZ044-055-240130-
858 PM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
NORTH CLAYTON AND SOUTHEAST FULTON COUNTIES UNTIL 930 PM EDT...

AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAPEVILLE...MOVING SOUTHWEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CLAYTON AND FULTON COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE HAPEVILLE...EAST POINT...CONLEY...ATLANTA
HARTSFIELD-JACKSON AIRPORT...COLLEGE PARK...FOREST PARK...LAKE
CITY...RIVERDALE...MORROW AND JONESBORO. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.

16
Special weather statement, Aug 23, 9:12 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
912 PM EDT THU AUG 23 2007

GAZ054-240145-
912 PM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN FAYETTE COUNTY UNTIL
945 PM EDT...

AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KENWOOD...MOVING SOUTHWEST AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS FAYETTE
COUNTY THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE KENWOOD...LEES MILL...SANDY CREEK...INMAN...FAYETTEVILLE...
WOOLSEY...TYRONE AND BROOKS.
Special weather statement, Aug 23, 9:23 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
923 PM EDT THU AUG 23 2007

GAZ027-240200-
923 PM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN MADISON COUNTY UNTIL
1000 PM EDT...

AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ILA...MOVING SOUTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PORTIONS OF MADISON COUNTY THROUGH 1000 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE ILA...DANIELSVILLE...DIAMOND HILL AND
NEESE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
Special weather statement, Aug 23, 9:48 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
948 PM EDT THU AUG 23 2007

GAZ054-056-240215-
948 PM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
WEST SPALDING AND EAST FAYETTE COUNTIES UNTIL 1015 PM EDT...

AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BIRDIE...MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WEST SPALDING AND EAST FAYETTE COUNTIES THROUGH 1015 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE POMONA...INMAN...
WOOLSEY...SUNNY SIDE...EXPERIMENT...BIRDIE...GRIFFIN...ZETELLA...
ROVER...RIO AND BROOKS. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF
WATER ON ROADWAYS.

16
Special weather statement, Aug 23, 10:17 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1017 PM EDT THU AUG 23 2007

GAZ053-056-067-068-240245-
1017 PM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN
PIKE...MERIWETHER...WESTERN SPALDING AND SOUTHERN COWETA COUNTIES
UNTIL 1045 PM EDT...

AT 1013 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ZETELLA...MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
PORTIONS OF PIKE...MERIWETHER...SPALDING AND COWETA COUNTIES
THROUGH 1045 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE WILLIAMSON...HARALSON...LUTHERSVILLE...GAY AND CONCORD.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:00 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett, Rockdale45 min
Aug 23, 8:27 PM EDTSevere Thunderstorm WarningFFCClayton, Henry33 min
Aug 23, 8:43 PM EDTSevere Thunderstorm WarningFFCDeKalb32 min
Aug 23, 9:20 PM EDTSevere Thunderstorm WarningFFCClayton25 min
Aug 23, 9:29 PM EDTSevere Thunderstorm WarningFFCHenry31 min
Aug 24, 3:30 PM EDTSevere Thunderstorm WarningFFCTowns30 min
Aug 24, 3:43 PM EDTSevere Thunderstorm WarningFFCUnion32 min
Aug 24, 4:01 PM EDTSevere Thunderstorm WarningFFCFannin44 min
Aug 24, 4:29 PM EDTSevere Thunderstorm WarningFFCGilmer31 min
Aug 24, 4:32 PM EDTSevere Thunderstorm WarningFFCJackson28 min
Aug 24, 4:38 PM EDTSevere Thunderstorm WarningFFCMadison37 min
Aug 24, 4:43 PM EDTSevere Thunderstorm WarningFFCTroup23 min
Aug 24, 4:50 PM EDTSevere Thunderstorm WarningFFCClarke25 min
Aug 24, 5:06 PM EDTSevere Thunderstorm WarningFFCBarrow, Oconee24 min
Aug 24, 5:15 PM EDTSevere Thunderstorm WarningFFCCherokee45 min
Aug 24, 5:37 PM EDTSevere Thunderstorm WarningFFCGwinnett, Walton23 min
Aug 24, 5:40 PM EDTSevere Thunderstorm WarningFFCPickens50 min
Aug 24, 5:52 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton38 min
Aug 24, 6:00 PM EDTSevere Thunderstorm WarningFFCNewton30 min
Aug 24, 6:01 PM EDTSevere Thunderstorm WarningFFCBartow18 min
Aug 24, 6:11 PM EDTSevere Thunderstorm WarningFFCClayton34 min
Aug 24, 6:32 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton43 min
Aug 24, 6:34 PM EDTSevere Thunderstorm WarningFFCFayette26 min
Aug 24, 6:55 PM EDTSevere Thunderstorm WarningFFCGreene, Taliaferro50 min
Aug 24, 6:56 PM EDTSevere Thunderstorm WarningFFCFayette49 min
Aug 24, 7:33 PM EDTSevere Thunderstorm WarningFFCFloyd42 min
Aug 24, 7:39 PM EDTSevere Thunderstorm WarningFFCBibb, Twiggs51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.